Question - Need Help! - Treatment Causing Hyperthyroid
I am a 30ish year old man with a wife and 3 kids. I caught Hepititis C at my job. I am in my 6th month of a 11 month course of tx. with inteferon and ribavirin. I am a responder to the Hepititis therapy. My Hep C Levels are undetectable. This is the only treatment for this deadly disease. I am part of 30% of people who respond.
The treatment has caused me to have hyperthyroidism with my TSH at 0.01. I am fuctioning ok and am able to work. I do have some insomnia, hot flashes, and anxiety/palpitations. I have my first appt. with an endocrinologist in 2 weeks. I fear that the endocrine doctor will pull me off of the treatment that could save my life.
Are there options on how to manage this so I can get through the hepititis treatment????
your TSH being at .01 would mean that your thyroid is making too little tsh and that you would be hypo not hyper, either way both of these cases can be controlled with meds and a lot of people including myself have had thyroid problems during tx. I have known of people that were taken off of tx until this issue was resolved but it was only for a week or so. Make sure that all of your doctors are on the same page and work together.
I had the exact experience you are. But soon after being diagnosed hyper I flipflopped over to being hypo. This is EXTREMELY common and what most often happens.
My doctor put me on Synthroid. We started at 75mcg and then he upped it to 88mcg. When I started out my TSH was 0.01. It is now normal.
There is no reason at all for your doctor to pull you off treatment. This is a pretty common problem and taking one pill a day can fix it. Unfortunately, they do tell us that most people do get their thyroid function back after treatment but I've RARELY seen it happen. I will be on the Synthroid for life.
It's ok though because I am SVR and have been clear of this disease for 15 months post treatment now. At least it had a good benefit.
By the way it is more dangerous to be hyper thyroid than hypo thyroid. TSH 0.01 means you are HYPER THYROID. You can google about the diseases and see that most of the side effects mirror exactly what we go through in treatment. Thank God they do give us that test or we would most likely never really be able to tell.
I stand corrected a TSH level of 0.01 would mean hyper not hypo. sorrry it has been a while since I was diagnosed. but as NYgirl said it is a pretty common problem amoung those on tx but can be controlled. I also have known only a very few people that have gotten thier thyroid function back after tx. Mine also will be a lifelong issue. you might at some points have to have your dosage adjusted so have your doctor check you regularly and keep in tune with yur body and how you are feeling
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.